Alert archive / Oklahoma / Flash Flood Warnings in 2008

Flash Flood Warning 103, NWS Tulsa, OK

June 23, 2008Wagoner County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Jun 23, 2008, 7:39 AM CDT for Wagoner County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2008, 7:39 AM CDT (12:39 UTC)
Expired
Jun 23, 2008, 11:45 AM CDT
In force
4 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

County Wagoner County, OK

The radar

The Tulsa radar (KINX), 30 km from the middle of the area, began a volume at 12:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 0.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1359 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1359 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
589 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KTSA 231240
FFWTSA
OKC145-231645-
/O.NEW.KTSA.FF.W.0103.080623T1239Z-080623T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
739 AM CDT MON JUN 23 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL WAGONER COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 1145 AM CDT

* AT 737 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  AREAS OF THUNDERSTORMS WITH HEAVY RAIN OVER CENTRAL WAGONER COUNTY
  ...MOVING SOUTHEAST AT 25 MPH. RADAR INDICATES THAT 1 TO 2 INCHES 
  OF RAIN HAS ALREADY FALLEN. ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE 
  THROUGH 1145 AM CDT.

* THE STORM PRODUCING THE HEAVY RAINFALL WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3599 9525 3599 9526 3597 9529 3595 9528
      3592 9529 3594 9557 3608 9555 3608 9521
TIME...MOT...LOC 1239Z 297DEG 27KT 3600 9532

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 3:37 AM CDT, 4 hours 2 minutes earlier.

Area forecast discussion, Jun 23, 3:37 AM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
337 AM CDT MON JUN 23 2008

.DISCUSSION...
LARGE BAND OF ELEVATED THUNDERSTORMS CONTINUE ACROSS SOUTHEAST
KANSAS...EXTENDING INTO NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS
IN REGION OF STRONG ISENTROPIC LIFT. THUNDERSTORM CLUSTERS ON
WESTERN EDGE OF CONVECTIVE BAND STRUGGLING TO MAINTAIN
ORGANIZATION AS WARM 850 MB TEMPS ADVECT IN STRONGER CAPPED LOW
LEVEL AIR MASS. STILL A LIMITED SEVERE THREAT FOR THE NEXT FEW
HOURS...PRIMARILY ACROSS CARROLL COUNTY AND VICINITY. TRYING TO
GAUGE PRECIP COVERAGE AFTER 12Z STILL REMAINS SOMEWHAT DIFFICULT
...HOWEVER GENERALLY WENT SIGNIFICANTLY HIGHER THAN MAV GUIDANCE
NORTHEAST OF A BVO/FYV LINE. GFS CONTINUES TO DEVELOP THUNDERSTORM
COMPLEX TOO FAR TO THE NORTHEAST AND DOESNT HAVE A GOOD HANDLE ON
ONGOING PRECIPITATION. KEPT SLIGHT CHANCE POPS ACROSS NORTHERN
ZONES THIS AFTERNOON AS ISOLATED THUNDERSTORMS COULD REDEVELOP
ALONG ANY RESIDUAL OUTFLOW BOUNDARIES/DIFFERENTIAL HEATING AREAS
DUE TO CLOUD COVER.

REST OF FORECAST REMAINS PRETTY BENIGN AS UPPER RIDGE BEGIN TO
BUILD IN FROM THE SOUTHWEST WITH A SLOW WARMING TREND. DID KEEP
MAINLY SLIGHT CHANCE POPS IN THE FORECAST ACROSS NORTHERN ZONES
SIMILAR TO THE MEX GUIDANCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   93  71  94  73 /  20  20  10  10
FSM   92  68  94  70 /  20  10  10  10
MLC   94  69  93  71 /   0  10  10   0
BVO   93  65  94  68 /  30  20  10  10
FYV   86  63  90  65 /  60  10  10  10
BYV   85  65  89  68 /  60  10  10  10
MKO   92  67  93  69 /  20  10  10  10
MIO   87  67  91  70 /  60  30  10  10
F10   93  68  93  69 /  10  10  10  10
HHW   94  69  94  71 /   0  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...17
LONG TERM....12
Hazardous weather outlook, Jun 23, 4:56 AM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
456 AM CDT MON JUN 23 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
456 AM CDT MON JUN 23 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...EARLY THIS MORNING.

DISCUSSION...
A NORTHWEST TO SOUTHEAST BAND OF SHOWERS AND THUNDERSTORMS
WILL CONTINUE TO OCCUR TO THE NORTH OF A PONCA CITY TO TULSA
TO MUSKOGEE TO FORT SMITH LINE THIS MORNING.  WHILE THE THUNDERSTORMS
HAVE WEAKENED SINCE EARLIER THERE IS A LIMITED CHANCE OF A SEVERE
THUNDERSTORM OR TWO DURING THE EARLY MORNING HOURS. THESE
THUNDERSTORMS SHOULD DISSIPATE BY LATE MORNING.

LATER TODAY...BOUNDARIES LEFT OVER FROM THIS MORNINGS CONVECTION
MAY TRIGGER ISOLATED THUNDERSTORMS.  WITH STRONG HEATING EXPECTED
A SEVERE THUNDERSTORM OR TWO MAY OCCUR THIS AFTERNOON OR EVENING
PRIMARILY NEAR THE KANSAS BORDER.  THIS THUNDERSTORM ACTIVITY
SHOULD DIMINISH AFTER SUNSET.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
HIGH PRESSURE ALOFT WILL BUILD INTO THE AREA THE NEXT FEW
DAYS EFFECTIVELY PUTTING A LID ON THUNDERSTORM DEVELOPMENT.
THE NEXT CHANCES OF THUNDERSTORMS WILL BE TOWARD NEXT WEEKEND
AS A COLD FRONT TRIES TO MOVE INTO THE AREA AND STALLS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 23, 6:36 AM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
636 AM CDT MON JUN 23 2008

OKZ060>062-067-231230-
MAYES OK-ROGERS OK-TULSA OK-WAGONER OK-
636 AM CDT MON JUN 23 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     WAGONER...ROGERS...TULSA AND MAYES

AT 636 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM OOLOGAH TO TULSA...MOVING EAST AT 25 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...TULSA...
CLAREMORE...INOLA...CATOOSA...VERDIGRIS...TIAWAH...FOYIL...OOLOGAH...
BUSHYHEAD...JENKS...BROKEN ARROW...PORTER...COWETA...ONETA...PRYOR...
MAZIE AND CHOUTEAU.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3636 9512 3584 9544 3601 9599 3653 9572
TIME...MOT...LOC 1136Z 289DEG 22KT 3642 9565 3602 9590
Local storm report, Jun 23, 7:12 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
712 AM CDT MON JUN 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 AM     FLASH FLOOD      VINITA                  36.64N 95.15W
06/23/2008                   CRAIG              OK   LAW ENFORCEMENT

            STREET FLOODING IN TOWN OF VINITA.

&&

JDS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 12:43 AM CDTSpecial Weather StatementTSAOttawa32 min
Jun 23, 1:11 AM CDTSpecial Weather StatementTSAOttawa64 min
Jun 23, 1:37 AM CDTSevere Thunderstorm WarningTSACraig, Ottawa36 min
Jun 23, 6:36 AM CDTSpecial Weather StatementTSAMayes, Rogers, Wagoner54 min
Jun 23, 6:42 AM CDTFlash Flood WarningTSACraig4 hr

Nearby

Flash Flood Warnings in Oklahoma, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.